Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 125, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 10, 2007, 8:53 PM CDT for Beltrami County, Minnesota. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 8:53 PM CDT (01:53 UTC)
- Expired
- Aug 10, 2007, 9:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 221 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 9:00 PM CDT | TSTM WND DMG | 2 E Waskish, MN | POWERLINES DOWN AND TREES UPROOTED ALONG WITH DIME SIZED HAIL. |
| Aug 10, 9:00 PM CDT | TSTM WND DMG | Waskish, MN | POWER LINES DOWN IN DOWNTOWN WASKISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 110153 SVRFGF MNC007-110215- /O.NEW.KFGF.SV.W.0125.070811T0153Z-070811T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 853 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 915 PM CDT * AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR WASKISH...OR 51 MILES NORTH OF BEMIDJI...MOVING TO THE NORTHEAST AT 40 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4836 9473 4806 9449 4807 9442 4836 9443 $$ HOPPES
2 follow-up statements
000 WWUS53 KFGF 110159 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 859 PM CDT FRI AUG 10 2007 MNC007-110215- /O.CON.KFGF.SV.W.0125.000000T0000Z-070811T0215Z/ BELTRAMI MN- 859 PM CDT FRI AUG 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHEASTERN BELTRAMI COUNTY... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES NORTHEAST OF WASKISH...OR 53 MILES NORTHEAST OF BEMIDJI...MOVING TO THE NORTHEAST AT 35 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4836 9473 4806 9449 4807 9442 4836 9443 $$ HOPPES
000 WWUS53 KFGF 110214 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 913 PM CDT FRI AUG 10 2007 MNC007-110223- /O.EXP.KFGF.SV.W.0125.000000T0000Z-070811T0215Z/ BELTRAMI MN- 913 PM CDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BELTRAMI COUNTY WILL EXPIRE AT 915 PM CDT... AT 913 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHEASTERN BELTRAMI COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 915 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4836 9473 4806 9449 4807 9442 4836 9443 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:46 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 10, 8:46 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 846 PM CDT FRI AUG 10 2007 .UPDATE... THUNDERSTORMS REMAIN THE BIG CHALLENGE OVERNIGHT...AND WHERE THE BEST CHANCE FOR SEVERE MAY DEVELOP TONIGHT. SEVERAL AREAS OF CONVECTION ARE ONGOING THIS EVENING...WITH THE SEVERE WEATHER OVER THE BISMARCK WARNING AREA. A SFC BOUNDARY EXTENDS FROM NEAR JMS NORTHEAST TO AROUND BDE...WITH STORMS TRYING TO FIRE ON THIS LINE. THERE IS QUITE A BIT OF CIN THOUGH IN THE LOWEST 850MB...AND DEEPER CONVECTION MAY HOLD OFF UNTIL AFTER MIDNIGHT. THE LOW LEVEL JET WILL STRENGTHEN AFTER SUNSET THOUGH TO AROUND 40KT...AND THIS MAY CAUSE SOME ELEVATED STORMS TO DEVELOP NEAR AND TO THE NORTH OF SFC BOUNDARY WITH ABOUT 1500 J/KG OF CAPE AVAILABLE. THE MAIN SHORTWAVE AND DEEPER MOISTURE/INSTABILITY REMAINS OVER CENTRAL/WESTERN ND...WHERE SEVERE STORMS ARE ONGOING. THIS AREA WILL CONTINUE TO TRANSLATE EAST OVERNIGHT INTO SATURDAY MORNING AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE. WILL CONTINUE TO MAINTAIN THUNDER CHANCES TONIGHT...AND HIT POPS HARDEST AFTER MIDNIGHT ALONG WITH SEVERE WORDING. WILL CHECK OVER TEMPS AND REST OF GRIDS...BUT A QUICK LOOK INDICATES GRIDS ARE IN GOOD SHAPE. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE NIGHT...WITH PERHAPS SOME MVFR CEILINGS/VSBYS POSSIBLE NEAR STRONG STORMS TONIGHT. WINDS WILL SHIFT TO THE WEST/NORTHWEST BY SATURDAY AFTERNOON AND GUST UP TO 30 MPH IN THE RED RIVER VALLEY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Aug 10, 6:22 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT FRI AUG 10 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT FRI AUG 10 2007 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE DAY. THE MAIN THREAT FOR SEVERE STORMS WILL BE FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND ALSO MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Aug 10, 4:38 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
438 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG STUMP LAKE 47.91N 98.43W
08/10/2007 NELSON ND EMERGENCY MNGR
NUMEROUS TREES UPROOTED AT STUMP LAKE PARK
&&
DKELLENBLocal storm report, Aug 10, 4:46 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
446 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL WARREN 48.20N 96.77W
08/10/2007 E0.75 INCH MARSHALL MN TRAINED SPOTTER
&&
MLUKESLocal storm report, Aug 10, 4:47 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
447 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL WARREN 48.20N 96.77W
08/10/2007 E0.75 INCH MARSHALL MN LAW ENFORCEMENT
&&
MLUKESLocal storm report, Aug 10, 4:55 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
455 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 N TABOR 48.14N 96.86W
08/10/2007 POLK MN PUBLIC
3 INCH DIAMETER TREE BRANCHES BROKEN.
&&
MEWENSLocal storm report, Aug 10, 5:11 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
511 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 4 N OBERON 47.98N 99.21W
08/10/2007 E0.25 INCH BENSON ND TRAINED SPOTTER
ABR51
0350 PM HAIL 4 N OBERON 47.98N 99.21W
08/10/2007 E0.50 INCH BENSON ND TRAINED SPOTTER
ABR51
&&
MLUKESLocal storm report, Aug 10, 5:31 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
531 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 5 NE TOLNA 47.88N 98.36W
08/10/2007 NELSON ND PUBLIC
NORTH DAKOTA ATMOSPHERIC RESOURCE BOARD OBSERVER REPORTED
FUNNEL TOUCHDOWN ON NORTHWEST STUMP LAKE. EMERGENCY
MANAGER REPORTED NUMEROUS TREES UPROOTED AT STUMP LAKE
PARK. THIS IS A CORRECTION TO EARLIER REPORT WHICH
INADVERTANTLY USED LAKOTA AS REFERENCE CITY INSTEAD OF
TOLNA. ALSO CORRECTED REPORT AS TORNADO INSTEAD OF
WATERSPOUT...ALTHOUGH TORNADO DID TOUCHDOWN ON STUMP
LAKE.
&&
MEWENSNearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.